Each day many Americans die from an opioid overdose which includes prescription drugs like oxymorphone. Taking too much of the drug or combining it with other substances can result in overdose. In fact, the DEA considers this drug a schedule II controlled substance due to it’s potential for abuse and dependence.
Oxymorphone is the generic name for prescription medications including Opana and Opana ER. Doctors prescribe it to treat moderate to severe pain and the extended release version treat around-the-clock pain. An overdose can happen to those patients using oxymorphone for legitimate therapeutic purposes, those who use it recreationally and those who abuse it. In addition, oxymorphone is one of the stronger painkillers and is stronger than oxycontin. For instance, 10mg of Opana is more potent than 10mg of OxyContin. Therefore, patients who are used to taking less potent opiates may attempt to take the familiar dosage.
Oxymorphone works by binding to receptors in the brain and nervous system to block pain. Over time, the body becomes tolerant to the drug and the effects often diminish so patients need higher doses to achieve the same level of pain relief. Patients taking oxymorphone should read its prescribing label carefully as it lists possible interactions, allergic reactions and warnings on use.
Oxymorphone Overdose Signs and Possible Treatments
An oxymorphone overdose occurs when the body has more than it can metabolize at one time. When this happens essential body functions, like respiration can stop working. It can lead to death so it’s important to know the risks and signs and to take it exactly as prescribed. If you experience any of the following symptoms seek emergency medical attention:
- Chest pain
- Extreme drowsiness
- Blue lips, skin or nails
- Clammy skin
- Pinpoint pupils
- Shallow or stopped breathing
- Weak pulse
An overdose can be accidental or intentional in nature. The symptoms of an oxymorphone overdose can manifest in different ways in patients and depend on several factors. These can include:
- Amount taken
- How the body metabolizes the drug
- Whether it was taken in combination with other substances such as alcohol, other prescription drugs or illicit drugs.
If the overdose is recent, doctors may induce vomiting, pump the stomach or use activated charcoal so the body doesn’t absorb the oxymorphone. An antidote may also be given to counteract the effects of an oxymorphone overdose.
Discreet and Safe Treatment Available for Oxymorphone Addiction
Prolonged use, misuse or abuse can lead quickly to physical and/or psychological dependence. The Waismann Method of rapid detox can reverse oxymorphone addiction in less than two hours using a pioneering medical procedure.
Our expertly-designed program can get you opiate free in a matter of days, putting safety, comfort and confidentiality first. Our procedure accelerates the difficult withdrawal period and includes the following:
- Takes place in a fully-accredited hospital in southern California.
- The board certified anesthesiologist places patients under sedation for the duration of the procedure.
- Medication is administered at this point to cleanse the oxymorphone from patients’ opiate receptors.
- The withdrawal symptoms occur while patients are under and they awaken without the awareness they went through it.
- We don’t use opiate replacement therapy to treat opiate addiction so there is no need to worry about becoming addicted to another opiates and having to go through a second detox.
- Read more about Rapid Detox with the Waismann Method.
Post detox, staff transfer patients to our Domus Retreat transitional care facility for a few additional days of around the clock care. Our compassionate and pampering environment helps guests relax and recuperate with individual counseling, massage, acupuncture and other therapies. Read more about the Post-Procedure After-Care.